MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CATHERA; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 CATHERA; CATHETER, CONTINUOUS FLUSH
Model Number FG15150-0615-1S
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that they did not recapture the flo-diverter stent.There was catheter entrapment in the vessel.The tip of the catheter was stuck.There was no vasospasm and there was no surgical or medicinal intervention required.The catheter had been flushed as indicated in the ifu.The patient was undergoing surgery for right vertebral artery aneurysm repair.It was noted the patient's vessel tortuosity was normal.The access vessel was the femoral artery.
 
Additional Manufacturer Narrative
Product analysis: as found condition: the phenom 27 catheter and pipeline pusher were returned for analysis within a shipping box and within a plastic bag.Visual inspection/damage location details: no damage was found with the phenom 27 catheter hub.The catheter distal marker/tip was found bent.No other bends or kinks were found with the catheter body.The phenom 27 catheter was flushed, water exited from the distal tip.An in-house 0.026¿ mandrel was inserted through the phenom 27 catheter without issue.No bends or kinks were found with the pipeline pusher.The pusher shrink tubing was found pulled back from the proximal bumper.The pusher sleeves were found damaged (bent).The pusher tip coil was found in good condition.Testing/analysis: the phenom 27 catheter total length was measured to be ~158.5cm and the useable length was measured to be ~152.0cm which is within specification (specification: 150cm ± 5cm).Conclusion: based on the device analysis and reported information, the customer¿s ¿catheter entrapment/difficult removal¿ report could not be confirmed, and the cause could not be determined.It is possible the damage found with the returned phenom 27 catheter was caused by the reported entrapment; however, the cause for the damage could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CATHERA
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key12816531
Report Number2029214-2021-01475
Device Sequence Number20204837
Product Code KRA
UDI-Device Identifier00847536041868
UDI-Public00847536041868
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K151638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberFG15150-0615-1S
Device Catalogue NumberFG15150-0615-1S
Device Lot NumberJU21-060
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2021
Supplement Date Received by Manufacturer01/17/2022
Initial Report FDA Received Date11/15/2021
Supplement Report FDA Received Date02/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown